Texas, 2010Lightning Strike in Texas, November 1, 2010
November 1, 2010 · NWS FWD · 1 event in 1 county or zone
A house fire in Killeen was started by lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A house fire in Killeen was started by lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 1, 10:53 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 1, 10:53 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CDT MON NOV 1 2010
.AVIATION...
RAIN AND MVFR CIGS ARE EXPECTED ON TUESDAY BUT THE TIMING AND
EXTENT OF THE CIGS AND RAINFALL IS IN QUESTION AS NEW MODEL DATA
SUGGESTS MUCH OF THE RAIN MAY FALL EAST OF THE TAF SITES. WILL NOT
MAKE SIGNIFICANT CHANGES AT THIS TIME AS THE SAME TRENDS ARE
EXPECTED WITH RAIN/SHOWERS BEGINNING IN THE LATE MORNING AND
CONTINUING THROUGH THE NIGHT. MVFR CIGS WILL HOLD THROUGH THE DAY
TUESDAY BUT THEN WILL LIFT INTO VFR TUESDAY EVENING. BREEZY NORTH-
NORTHWEST WINDS WILL CONTINUE TO PREVAIL THROUGH THE PERIOD.
82/JLD
&&
.UPDATE...
A FEW ELEVATED STORMS WILL CLIP THE EXTREME SOUTHERN ZONES LATE
THIS EVENING AND OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH
HAIL BEING THE PRIMARY THREAT.
WILL SEND A QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH 739 WHICH
INCLUDES THE EXTREME SOUTHERN ZONES OF NORTH TEXAS.
NO OTHER CHANGES AT THIS TIME.
79
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT MON NOV 1 2010/
IR AND WV LOOPS SHOW A STRONG SHORTWAVE TROUGH MOVING INTO THE
TEXAS PANHANDLE THIS AFTERNOON. AS THE WAVE CONTINUES MOVING
SOUTH-SOUTHEAST OVERNIGHT...IT WILL DEVELOP INTO A CLOSE LOW AND
STRENGTHEN. ITS SOUTHWARD TRACK ACROSS TEXAS IS UNUSUAL AND WILL
BRING WIND...CLOUDY SKIES AND RAIN TO THE CWA ON ELECTION DAY.
THE COLD FRONT HAS MOVED THROUGH MOST OF NORTH TEXAS BY EARLY
AFTERNOON AND IS APPROXIMATELY ALONG A PARIS-CORSICANA-TEMPLE LINE
AT 2 PM. AS THE FRONT MOVES INTO THE SOUTHEASTERN COUNTIES...IT
WILL FIND BETTER LOW LEVEL MOISTURE AS STRONG UPPER SUPPORT IS
NEARING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATE THIS AFTERNOON THROUGH EVENING...GENERALLY SOUTHEAST OF A
CAMERON-PALESTINE LINE.
COLDER AIR AND CLOUDY SKIES WILL INFILTRATE NORTH TEXAS OVERNIGHT
AS THE UPPER LOW UNDERGOES ADDITIONAL STRENGTHENING. AS IT SLIDES
INTO THE SOUTHERN COUNTIES EARLY TUESDAY...A WARM CONVEYOR BELT OF
ISENTROPIC LIFT AND MOISTURE (WRAP-AROUND PRECIPITATION) WILL
SPREAD A COLD WIND-DRIVEN RAIN OVER MUCH OF NORTH TEXAS. ONCE
STARTED...THIS PROCESS SHOULD CONTINUE INTO WEDNESDAY BEFORE
ENDING WHEN THE UPPER LOW MOVES INTO THE NORTHWESTERN GULF OF
MEXICO. ALSO...THERE WILL BE A POTENTIAL FOR ISOLATED THUNDER
TUESDAY THROUGH TUESDAY NIGHT...BUT NO SEVERE STORMS. MODEST
RAINFALL OF 1/4 TO 1/2 INCH IS EXPECTED OVER SOME CENTRAL AND
EASTERN COUNTIES WHILE LESS IS EXPECTED OVER THE FAR WEST AND
NORTHWEST COUNTIES.
THURSDAY THROUGH SUNDAY...THE UPPER LOW OVER THE GULF OF MEXICO
WILL MERGE WITH A LONGWAVE TROUGH DIGGING DOWN INTO THE EASTERN
HALF OF THE COUNTRY ON THURSDAY...THEN THE LONGWAVE TROUGH WILL
SWING INTO THE EASTERN ATLANTIC FOR SUNDAY. UPSTREAM...A LONGWAVE
RIDGE WILL BUILD OVER THE WESTERN STATES THURSDAY...MOVE ACROSS
THE GREAT PLAINS FRIDAY NIGHT...AND THEN WEAKEN OVER THE EASTERN
SEABOARD ON SUNDAY. COLD...DRY CANADIAN HIGH PRESSURE WILL PREVAIL
OVER NORTH TEXAS THURSDAY AND FRIDAY...THEN LEE SIDE TROUGHING
WILL BRING SOUTH WINDS BACK THE REGION THIS WEEKEND.
HIGH FIRE DANGER IS POSSIBLE ON THURSDAY DUE TO NORTH WINDS OF 10
TO 20 MPH AND AFTERNOON HUMIDITY FALLING BELOW 30 PERCENT. SOME
OF THE NORMALLY COOLER RURAL AREAS MIGHT SEE A BRIEF FREEZE OR
LIGHT FROST FRIDAY OR SATURDAY MORNINGS...ESPECIALLY IF WINDS END
UP LIGHTER THAN FORECAST. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 53 62 47 67 48 / 20 60 40 20 0
WACO, TX 52 65 49 63 46 / 20 30 50 30 10
PARIS, TX 55 58 45 62 44 / 50 70 50 20 0
DENTON, TX 51 62 46 68 44 / 20 60 30 20 0
MCKINNEY, TX 54 60 48 65 43 / 20 60 40 20 0
DALLAS, TX 54 62 47 66 48 / 20 60 40 20 0
TERRELL, TX 53 61 46 62 47 / 20 60 50 30 0
CORSICANA, TX 55 64 47 61 48 / 20 60 50 50 10
TEMPLE, TX 51 65 48 60 47 / 40 30 50 30 10
MINERAL WELLS, TX 49 64 44 71 41 / 10 30 20 10 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
82/79
Hazardous weather outlook, Nov 1, 9:22 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 PM CDT MON NOV 1 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1022 PM CDT MON NOV 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM TUESDAY
MORNING ALONG AND SOUTH OF A GATESVILLE TO CENTERVILLE LINE.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN PORTIONS OF
NORTH TEXAS TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE
HAIL THE PRIMARY HAZARD. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING
WILL ALSO PRESENT A HAZARD.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE OVERNIGHT...MAINLY NORTH
OF INTERSTATE 35. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS
EXCEPT FOR NORTHWESTERN COUNTIES THROUGH SUNRISE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THROUGH 5 AM ALONG AND SOUTH OF A
GATESVILLE TO CENTERVILLE LINE.
In the hours before
Special weather statement, Nov 1, 9:01 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT MON NOV 1 2010
TXZ156-020330-
LAMPASAS TX-
1001 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN LAMPASAS COUNTY
AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF LAMPASAS...MOVING EAST AT 40
MPH. THIS STORM WILL MOVE EAST ALONG THE LAMPASAS AND BURNET COUNTY
LINE.
CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3125 9812 3104 9801 3102 9843 3106 9849
3110 9847 3111 9850 3110 9851 3110 9853
3112 9854
TIME...MOT...LOC 0301Z 251DEG 33KT 3104 9830
82/JLDSpecial weather statement, Nov 1, 9:11 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT MON NOV 1 2010
TXZ156-157-020345-
CORYELL TX-LAMPASAS TX-
1011 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CORYELL COUNTY
LAMPASAS COUNTY
AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF LAMPASAS...MOVING NORTHEAST AT
40 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED WEST OF LAMPASAS
ALSO MOVING EAST.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE AND LAMPASAS.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3152 9794 3117 9772 3108 9791 3104 9791
3102 9843 3108 9848 3110 9847 3111 9850
3120 9855
TIME...MOT...LOC 0311Z 235DEG 36KT 3124 9814
82/JLDSpecial weather statement, Nov 1, 9:56 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT MON NOV 1 2010
TXZ156>158-020430-
CORYELL TX-LAMPASAS TX-BELL TX-
1056 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BELL COUNTY
SOUTH CENTRAL CORYELL COUNTY
SOUTHEASTERN LAMPASAS COUNTY
AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF COPPERAS COVE...MOVING EAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...COPPERAS COVE...
FORT HOOD...HARKER HEIGHTS...KILLEEN...MORGAN'S POINT RESORT...
NOLANVILLE AND SALADO.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3088 9764 3092 9785 3104 9792 3103 9815
3120 9801 3126 9743 3083 9749
TIME...MOT...LOC 0356Z 269DEG 34KT 3104 9786
82/JLDSpecial weather statement, Nov 1, 10:30 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CDT MON NOV 1 2010
TXZ158-020500-
BELL TX-
1130 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BELL COUNTY
AT 1129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF HARKER HEIGHTS...MOVING EAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...LITTLE
RIVER-ACADEMY...SALADO AND TEMPLE.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3089 9771 3114 9777 3133 9743 3132 9742
3125 9734 3087 9727
TIME...MOT...LOC 0429Z 263DEG 23KT 3099 9761
82/JLDSpecial weather statement, Nov 1, 10:39 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT MON NOV 1 2010
TXZ159-160-020515-
MCLENNAN TX-FALLS TX-
1139 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FALLS COUNTY
SOUTHERN MCLENNAN COUNTY
AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MCGREGOR...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY...GOLINDA
AND LORENA.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND PEA-SIZED
HAIL CAN BE EXPECTED FROM THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN TEXAS.
LAT...LON 3123 9724 3128 9727 3125 9734 3134 9743
3143 9743 3144 9698 3121 9699
TIME...MOT...LOC 0438Z 272DEG 21KT 3134 9732
82/JLDLightning, Bell
- When
- November 1, 10:53 PM CST
- Where
- Bell County, 1.79 mi WSW of Simmonsville
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 31.087, -97.726
Lightning started a house fire on Boydstun Loop in Killeen. The lightning bolt burned a large hole in the roof and caused extensive damage to the roof and attic. Fire control damage occurred in three other rooms.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Louisiana, November 1, 2010$50,000 · 1 event
- Drought in Indiana, November 1 to 30, 201030 events
- Drought in Arkansas, November 1 to 30, 201023 events
- Drought in Kentucky, November 1 to 30, 201022 events
- Drought in Illinois, November 1 to 25, 201019 events
- Drought in Tennessee, November 1 to 30, 201018 events
- Drought in Louisiana, November 1 to 30, 201017 events
- Drought in Georgia, November 1 to 30, 201016 events
- Drought in Hawaii, November 1 to 30, 201015 events
- Drought in Arkansas, November 1 to 30, 201012 events
- Drought in Mississippi, November 1 to 30, 201011 events
- Drought in Pennsylvania, November 1 to 10, 201010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263066.